Period has started again after 5 years on POP


#1

@Dr_Paula
Hi, I’ve been on the progesterone only pill (Noriday) for around 5 years, and my period stopped completely this whole time. In the last couple of months I’ve started to get bad cramping and bleeding (not as heavy as before the pill, and usually darkish red/brown). It’s not regular, it has happened twice in a month and then not again for another couple of months. It’s as if my period is starting up again. Is it normal to get this kind of change after having no period for years? I haven’t changed pill.
Thanks!


#2

Hello @Clarakins

Apologies for my slow response.

You can develop bleeding after having been on the POP for a long time, however in this situation we would usually check for other causes of irregular bleeding - a pregnancy test, an infection screen, an examination to check that your cervix looks healthy and also checking that you are up to date with your smear tests.

So it might be a good idea to visit your local sexual health service or GP just to check these things out.

Hope helpful

Paula